TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Nightblood. Offline
jus drein jus daun
I've been here a while
********
 
Nightblood.'s Avatar
 
Gender: She/Her
Location: United States

Posts: 1,829
Blog Entries: 37
Join Date: January 11th 2009

Elavil for migraines - October 9th 2010, 09:27 PM

Back in spring I was put on some form of Elavil (it's just the generic brand or something) for migraines. I know it's an anti-depressant, and I know these can cause suicidal feelings. I'm asking to be taken off of it Tuesday because it stopped helping my migraines. But I realized after forgetting it in my dorm and not being able to take it for a while when I came home I was absolutely SO happy. Most of the time I'm depressed, for no reason to the point of sometimes being suicidal. I'm just wondering if it could be the cause of my depression, because if so then I'll hold off on going to my school's counseling center (we can only go so many times a semester).



"We all have battle scars, Finn. Suck it up and build a brace for yours."
   
  (#2 (permalink)) Old
Apollo Offline
LiveStrong™
Junior TeenHelper
****
 
Apollo's Avatar
 
Name: Apollo
Age: 27
Gender: Male
Location: Somewhere over the rainbow. =)

Posts: 316
Blog Entries: 25
Join Date: February 26th 2010

Re: Elavil for migraines - October 21st 2010, 10:42 PM

Keena,

I used to take that same medication for migraines as well. Your doctor/neurologist should have put you on a much lower dose than you would need to be treated for depression. Yes, it can cause those feelings in some people but you should be on a low dose, but it differs from person to person. Sometimes they might put you on too low of a dose and it won't help at all. Since I'm not medically qualified, I can't really answer whether or not the medication was a cause of your depression, but I encourage you to talk to your doctor and ask- he/she would know more than most of the people on TH would. Maybe they can help find you another medication to prevent migraines and keep your mood intact. But yeah, definitely talk to a medical professional, probably the one who prescribed it in the first place.

Best of luck.

Apollo


Always feel free to contact me.
<3 |.YOU ARE LOVED.| <3


.TOMORROW IS A NEW DAY.

You may think the world is better off without you...
The truth:
The world isn't
good enough without you.







   
  (#3 (permalink)) Old
Nightblood. Offline
jus drein jus daun
I've been here a while
********
 
Nightblood.'s Avatar
 
Gender: She/Her
Location: United States

Posts: 1,829
Blog Entries: 37
Join Date: January 11th 2009

Re: Elavil for migraines - October 22nd 2010, 04:38 AM

Well, I'm pretty sure he mentioned that as a side affect. And I'm already changing meds right now, so I was mostly just curious. I guess I know when I'm completely off it.



"We all have battle scars, Finn. Suck it up and build a brace for yours."
   
Closed Thread

Bookmarks

Tags
elavil, migraines

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.